Jump to content

Photo
Accutane

2.5 Months On Accutane, Getting Worse

roaccutane 2 months 2.5 months worse

7 replies to this topic

#1 LateActor

LateActor

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 1
About Me
  • Gender:Male
  • Location:London
  • Joined: 10-January 14

Posted 10 January 2014 - 12:47 PM

I've been on accutane for 2.5 months. I was on 30mg for the first month, 40mg for 1.5 months and now taking 50mg (I weigh around 65kg / 145lbs). My acne has gotten considerably worse since I've started accutane and I definitely have more rolling/box scars than the start. It seems every other week it looks like it's getting better, only for a major BO to start. This has happened around 3-4 times now and redness from previous spots is being to spread a lot. The disappointment when more spot/cysts come out is hard to deal with.

 

Is this normal? Should I try to get an increase? I had to fight my dermatologist for a long time to get put on it even though I had been on antibiotics plus bp for 5 years with varying success, it's not doing what I hoped for at all.



#2 TheSwampCelt

TheSwampCelt

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Gallery Images: 1
    Likes: 1
About Me
  • Gender:Male
  • Location:USA - Louisiana
  • Interests:Music, Playing Piano, Reading, Exercising, Being Social. :)
  • Joined: 28-January 13

Posted 13 January 2014 - 08:36 AM

I'm nearing 2.5 my self. I'd say keep with it. I've heard of it taking people until even the fifth month to start seeing dramatic effects. And unfortunately, there definitely seems to be some "purging" effect when taking the 'tane, at least for me, so if you've been getting a lot of Breakouts, hopefully they will diminish soon. Only now am I seeing more dramatic results, and I think for each person it will be different unfortunately. You mentioned your Derm wasn't thrilled with putting you on accutane, but what does she think now? Does she want you to continue it?

 

Stay strong and I wish you luck. I know it's so hard making these decisions.



#3 LateActor

LateActor

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 1
About Me
  • Gender:Male
  • Location:London
  • Joined: 10-January 14

Posted 18 January 2014 - 02:46 PM

Thanks for your reply, it helps. I understand about the purging effects and I try to mentally prepare myself but it's a little hard sometimes. She is fine with me being on it still as my blood tests are always good. I feel that she is possibly being a little too cautious with the dosage.  I'm now on 50mg (I weigh around 145 lbs /65 kg), this is definitely drying my skin out. I think I'm slowly improving, I guess after reading around here I was expecting dramatic results.



#4 Nicolacat

Nicolacat

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 10
About Me
  • Gender:Female
  • Location:UK
  • Interests:Reading. Cycling/walking. Films
  • Joined: 12-January 14

Posted 18 January 2014 - 03:43 PM

You will get the dramatic results I promise. Some people don't start clearing until the end of their course and then continue to clear after. It will happen. What is happening to you is totally normal (although it is a pain in the arse) Don't lose faith, if you look through posts on the accutane logs you will there are tons of people who were in your position who then post at the end of the course how amazing their skin is. It can take a long time, it even says this is the literature. It is normal and you will look back and laugh about how you worried over this. My friend who had severe acne took a course nearly twenty years ago and none of us had heard of this drug. All the way through she went on about how crap roaccutane was and how nothing was happening except dryness, I admit I thought she should have come off it at the time because it seemed to be looking worse than ever for ages. At one point is was ferocious and she would not go out the door. It was literally in the last month we were saying..'what happened to your spots, your face is clear??! It just seemed to disappear in a fortnight, absolutely miraculous. Of course she was left with red marks but they faded and she now has beautiful skin..

And now I am the one with spots and she is giving me advice!!

 

Keep the faith!! xx



#5 Kim28

Kim28

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 434
    Likes: 136
About Me
  • Joined: 10-November 13

Posted 18 January 2014 - 10:01 PM

Totally normal. My derm said that on average most people start to see some positive results around month 3 1/2 or 4. Some are really lucky and get there sooner, and for some people it takes a little longer. But, 2 1/2 months would be early to see dramatic results for most people, so don't worry!



#6 cloitus

cloitus

    Junior Member

  • Members
  • Posts & Likes
    Posts: 92
    Blog Entries: 1
    Likes: 4
About Me
  • Joined: 24-January 13

Posted 19 January 2014 - 01:18 AM

ive done 6 months of tane so far. and im still the same as before. i have 3 months left and hopefully i see results soon or shits gonan get cray cray. hope it works for u asap!



#7 OilyAcneQueen

OilyAcneQueen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 9
About Me
  • Gender:Female
  • Location:US
  • Joined: 12-January 14

Posted 19 January 2014 - 09:29 AM

My skin didn't start getting a little clearer until the end of month 3 going into month 4. I still broke out (although less) and had cysts up until the end of month 4. I'm now in the beginning of month 5 (also likely my last month) and my skin is 100% clear finally. I've also reached my minimum cumulative dose of about 128mg/kg starting month 5 since I was on a somewhat high dose for my weight since month 2. I was 49kg (now 45kg since I've lost weight from the drug) and did 30mg for month 1 and 60mg every month since month 2. Hang in there, it'll take a while to work and the side effects are a huge B especially if you end up on a high dose like me, but it'll be worth all the trouble when your skin clears up. Also, to help speed healing of certain types of bad (especially popped) pimples, try putting neosporin on them with a cheap (less sticky) band aid overnight.

Edited by OilyAcneQueen, 19 January 2014 - 09:31 AM.


#8 LateActor

LateActor

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 1
About Me
  • Gender:Male
  • Location:London
  • Joined: 10-January 14

Posted 22 January 2014 - 07:08 AM

Thanks for the replies. I've been taking photos nearly every day to see the process and it's hard to look through 3 months and see it staying the same or getting worse. I believe it will get better in a month or so but it's always in the back of your mind that you could be the 1% it doesn't work for. 

 

 

I'm starting to get constantly dry lips and skin, the side effects must be hard at 60mg when weighing 45kg. Yeah I've just starting using Savlon (Antibacterial cream like neosprain) it seems to stop popped spots from going into the cycle of infection.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users